Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 36, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 30, 2019, 4:00 AM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 4:00 AM CDT (09:00 UTC)
- Expired
- Jun 30, 2019, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bandera County, TX, Bexar County, TX, Guadalupe County, TX, Medina County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:13 AM CDT | FLASH FLOOD | 2 Ssw Helotes, TX | 28 LOW WATER CROSSINGS CURRENTLY CLOSED DUE TO FLOODING ACROSS BEXAR COUNTY. |
| Jun 30, 4:14 AM CDT | HEAVY RAIN 3.19 | 2 Ssw Helotes, TX | MEASURED IN JUST OVER AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WGUS54 KEWX 300900
FFWEWX
TXC019-029-187-325-493-301100-
/O.NEW.KEWX.FF.W.0036.190630T0900Z-190630T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
400 AM CDT Sun Jun 30 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Northeastern Medina County in south central Texas...
Southeastern Bandera County in south central Texas...
Southwestern Guadalupe County in south central Texas...
Wilson County in south central Texas...
Bexar County in south central Texas...
* Until 600 AM CDT.
* At 359 AM CDT, Doppler radar indicated a complex of thunderstorms
producing heavy rain across the warned area. Up to 3 inches of
rain has fallen over the past two hours. Numerous low water
crossings are closed across the warned area. Flash flooding is
expected to continue over the next couple of hours.
* Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Floresville, Castroville, Poth, Stockdale, Bandera, Kosciusko,
Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
Leon Valley, Helotes, Fair Oaks Ranch, Kirby and Alamo Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2888 9819 2912 9841 2925 9880 2931 9911
2980 9912 2980 9896 2972 9874 2976 9855
2971 9843 2975 9841 2972 9838 2973 9835
2970 9838 2966 9838 2959 9831 2954 9820
2952 9793 2942 9786 2912 9787
$$
BMW2 follow-up statements
979
WGUS54 KEWX 301049
FFWEWX
TXC019-029-187-325-493-301200-
/O.EXT.KEWX.FF.W.0036.000000T0000Z-190630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
549 AM CDT Sun Jun 30 2019
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Northeastern Medina County in south central Texas...
Southeastern Bandera County in south central Texas...
Southwestern Guadalupe County in south central Texas...
Wilson County in south central Texas...
Bexar County in south central Texas...
* Until 700 AM CDT.
* While only generally light rain is currently falling across the
warned area, flash flood issues are continuing. Numerous low water
crossings remained closed across the area as of 545 am. Thus, the
flash flood warning has been extended through 7 am.
* Some locations that will experience flooding include...
San Antonio, Schertz, Cibolo, Universal City, Live Oak, Selma,
Floresville, Castroville, Poth, Stockdale, Bandera, Kosciusko,
Stinson Municipal Airport, San Antonio Int Airport, Randolph AFB,
Leon Valley, Helotes, Fair Oaks Ranch, Kirby and Alamo Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2888 9819 2912 9841 2925 9880 2931 9911
2980 9912 2980 9896 2972 9874 2976 9855
2971 9843 2975 9841 2972 9838 2973 9835
2970 9838 2966 9838 2959 9831 2954 9820
2952 9793 2942 9786 2912 9787
$$
BMW410
WGUS74 KEWX 301154
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
654 AM CDT Sun Jun 30 2019
TXC019-029-187-325-493-301200-
/O.EXP.KEWX.FF.W.0036.000000T0000Z-190630T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Medina TX-Bandera TX-Guadalupe TX-Wilson TX-Bexar TX-
654 AM CDT Sun Jun 30 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MEDINA...SOUTHEASTERN
BANDERA...SOUTHWESTERN GUADALUPE...WILSON AND BEXAR COUNTIES WILL
EXPIRE AT 700 AM CDT...
Rainfall across the warned area continues to be generally light. The
number of closed low water crossings have decreased across the area
as high water begins to recede. The flash flood warning will be
allowed to expire at 7 am. However, be cautious as a number of low
water crossings remain closed, and there is likely ponding water
still on roadways. Additional rainfall is also possible later this
morning.
LAT...LON 2888 9819 2912 9841 2925 9880 2931 9911
2980 9912 2980 9896 2972 9874 2976 9855
2971 9843 2975 9841 2972 9838 2973 9835
2970 9838 2966 9838 2959 9831 2954 9820
2952 9793 2942 9786 2912 9787
$$
BMWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:34 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 30, 3:34 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 334 AM CDT Sun Jun 30 2019 .SHORT TERM (Today through Monday)... A complex of storms that originated over North Texas yesterday evening has worked all the way south into the San Antonio metro area. A few strong gusts occurring in some segments of the complex in addition to small hail. Also, a quick 1-1.5" of rain has been occurring in about 30 minutes, with some isolated pockets in excess of 2" estimated over portions of Guadalupe and Kerr counties. Fortunately with the speed of the complex significant/widespread flash flooding is not expected, however a few low water crossings could have some issues across Kerr and Bexar counties over the next hour or two. Models have struggled with this complex. PoPs through the early morning hours are entirely based on radar trends, with categorical PoPs for southern areas being affected by the complex. The main complex should continue south of San Antonio by day break, with trailing stratiform rain possible through the morning. Scattered upstream convection has developed back across Central Texas, and could also work into portions of the northern CWA through the morning, wrapping around the northwest side of the mid level low retrograding west. Despite being worked over by this system early this morning, there should be recovery later in the afternoon and early evening to allow for additional develop of showers and storms. Difficult to pinpoint where re-development could occur in the afternoon and have kept PoPs in the chance/scattered range for this time period across much of the CWA. A chance of scattered showers and storms will continue into Monday as the retrograding mid and upper level low becomes elongated north to south across the CWA. && .LONG TERM (Monday Night through Saturday)... Slightly drier mid level air works into the region Monday night into Tuesday morning. Then precipitable water values increase Tuesday afternoon through Wednesday to around 1.8-2.1", as a surge of tropical moisture from the Gulf of Mexico works into portions of the region. With the upper level trough/weakness lingering over the region during this time expect periods of scattered showers and storms, favoring eastern areas Tuesday and further west on Wednesday. A drying trend is forecast to take place Thursday into Friday, with an upper level ridge building in from the east Friday through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 70 88 70 90 / 40 30 30 20 30 Austin Bergstrom Intl Airport 83 70 88 70 89 / 40 30 30 20 30 New Braunfels Muni Airport 84 70 89 70 89 / 60 30 30 20 40 Burnet Muni Airport 85 69 87 70 89 / 40 30 20 10 30 Del Rio Intl Airport 95 73 93 72 93 / 20 10 - 10 - Georgetown Muni Airport 84 69 88 70 90 / 40 30 30 10 30 Hondo Muni Airport 90 71 92 71 93 / 60 30 20 20 20 San Marcos Muni Airport 84 70 90 70 90 / 50 30 30 20 40 La Grange - Fayette Regional 82 71 90 71 90 / 50 30 30 10 50 San Antonio Intl Airport 86 71 90 71 90 / 70 30 30 20 30 Stinson Muni Airport 87 71 90 72 90 / 70 30 30 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...BMW Short-Term/Long-Term...Runyen
Hazardous weather outlook, Jun 29, 4:58 AM CDT, 23 hours 2 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Austin/San Antonio TX 458 AM CDT Sat Jun 29 2019 TXZ171>173-183>194-202>209-217>225-228-300915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 458 AM CDT Sat Jun 29 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Isolated to scattered storms are possible late this afternoon and evening across the eastern Hill Country and near and east of I-35 and I-37. The Storm Prediction Center has highlighted a Marginal Risk for severe storms near and northeast of a Fredericksburg to San Antonio to Karnes City line. A few storms could become strong to severe, producing damaging wind gusts up to 60 mph. Dangerous cloud to ground lightning will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated to scattered storms are forecast Sunday through Thursday. A few storms could produce strong gusty winds up to 50 mph in addition to dangerous cloud to ground lightning. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 29, 11:14 PM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1114 PM CDT Sat Jun 29 2019
TXZ171>173-188-190>194-209-300515-
Blanco TX-Gillespie TX-Williamson TX-Bastrop TX-Llano TX-Fayette TX-
Hays TX-Burnet TX-Lee TX-Travis TX-
1114 PM CDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...NORTHERN HAYS...
TRAVIS...NORTHERN BLANCO...NORTHEASTERN GILLESPIE...LLANO...
BASTROP...LEE...CENTRAL FAYETTE AND BURNET COUNTIES UNTIL 1215 AM
CDT...
At 1111 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Tow to near Dime Box.
Movement was southwest at 40 mph.
Wind gusts up to 50 mph will be possible with these storms. Some pea
size hail will also be possible.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Elgin, Bastrop, Burnet, Marble Falls, Kingsland, Giddings,
Smithville, Llano, Dripping Springs, Granger, Bertram, Lexington,
Round Mountain and Serenada.
LAT...LON 3091 9783 3074 9727 3046 9715 3056 9696
3032 9674 3029 9664 3024 9674 3016 9679
3014 9677 3014 9676 3015 9672 2978 9705
2999 9756 3007 9765 3005 9769 3056 9897
3092 9896 3092 9845 3103 9844 3104 9793
TIME...MOT...LOC 0411Z 034DEG 34KT 3098 9842 3039 9687
BMWSpecial weather statement, Jun 30, 12:10 AM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1210 AM CDT Sun Jun 30 2019
TXZ171-172-188-190-300615-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
1210 AM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...
NORTHEASTERN GILLESPIE...LLANO AND SOUTHWESTERN BURNET COUNTIES UNTIL
115 AM CDT...
At 1209 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Kingsland west toward Llano, moving southwest at
25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Round Mountain, Buchanan Dam,
Gainesville, Granite Shoals, Horseshoe Bay, Meadowlakes, Buchanan
Lake Village, Highland Haven, Castell, Inks Lake State Park, Blowout,
Bluffton, Stolz, Crabapple, Oxford and Lone Grove.
LAT...LON 3086 9844 3069 9823 3029 9839 3033 9896
3086 9896
TIME...MOT...LOC 0509Z 022DEG 22KT 3066 9845
BMWSpecial weather statement, Jun 30, 2:41 AM CDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 241 AM CDT Sun Jun 30 2019 TXZ186-187-204-300845- Kerr TX-Medina TX-Bandera TX- 241 AM CDT Sun Jun 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA...CENTRAL BANDERA AND SOUTHEASTERN KERR COUNTIES UNTIL 345 AM CDT... At 241 AM CDT, Doppler radar was tracking a strong thunderstorm near Camp Verde, or 9 miles north of Bandera, moving south at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Medina, Kerrville, Bandera, Tarpley, Lakehills, Camp Verde, Pipe Creek, Bandera Falls, Center Point, Hill Country State Natural Area, Mico and Lake Medina Shores. LAT...LON 2995 9892 2951 9891 2949 9933 3000 9928 TIME...MOT...LOC 0741Z 010DEG 23KT 2985 9903 BMW
Special weather statement, Jun 30, 3:40 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
340 AM CDT Sun Jun 30 2019
TXZ204-205-220-300945-
Bexar TX-Atascosa TX-Medina TX-
340 AM CDT Sun Jun 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MEDINA...NORTHWESTERN
ATASCOSA AND SOUTHWESTERN BEXAR COUNTIES UNTIL 445 AM CDT...
At 340 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rio Medina, or near Castroville, moving south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hondo, Devine, Castroville, Helotes, Lytle, Somerset, Natalia,
Lacoste, Noonan, Quihi, Dunlay, Mico, Government Canyon State Natural
Area, Pearson, Sea World, Bader, Cliff, New Fountain, Biry and Rio
Medina.
LAT...LON 2956 9915 2956 9899 2955 9897 2956 9896
2956 9894 2957 9893 2957 9870 2909 9864
2909 9910
TIME...MOT...LOC 0840Z 350DEG 16KT 2942 9890
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:24 PM CDT | Special Weather Statement | EWX | Fayette | 36 min |
| Jun 29, 8:57 PM CDT | Special Weather Statement | EWX | Fayette | 33 min |
| Jun 29, 11:14 PM CDT | Special Weather Statement | EWX | Bastrop, Burnet, Lee, Llano, Travis, Williamson | 61 min |
| Jun 30, 12:10 AM CDT | Special Weather Statement | EWX | Llano | 65 min |
| Jun 30, 2:41 AM CDT | Special Weather Statement | EWX | Bandera | 64 min |
| Jun 30, 2:48 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Gonzales, Guadalupe, Kendall and 3 more | 3 hr |
| Jun 30, 3:40 AM CDT | Special Weather Statement | EWX | Medina | 65 min |
| Jun 30, 5:55 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 3 hr |
| Jun 30, 10:04 AM CDT | Special Weather Statement | EWX | Edwards | 41 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.